EconPapers    
Economics at your fingertips  
 

Counterfactual Distributions in Bivariate Models—A Conditional Quantile Approach

Javier Alejo () and Nicolás Badaracco ()
Additional contact information
Nicolás Badaracco: Center for Distributive, Labor and Social Studies (CEDLAS), Facultad de Ciencias Económicas, Universidad Nacional de La Plata (UNLP), La Plata 1900, Argentina

Econometrics, 2015, vol. 3, issue 4, 1-14

Abstract: This paper proposes a methodology to incorporate bivariate models in numerical computations of counterfactual distributions. The proposal is to extend the works of Machado and Mata (2005) and Melly (2005) using the grid method to generate pairs of random variables. This contribution allows incorporating the effect of intra-household decision making in counterfactual decompositions of changes in income distribution. An application using data from five latin american countries shows that this approach substantially improves the goodness of fit to the empirical distribution. However, the exercise of decomposition is less conclusive about the performance of the method, which essentially depends on the sample size and the accuracy of the regression model.

Keywords: counterfactual distributions; quantile regression; numeric integration; grid method; labor market; income distribution (search for similar items in EconPapers)
JEL-codes: B23 C C00 C01 C1 C2 C3 C4 C5 C8 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/2225-1146/3/4/719/pdf (application/pdf)
https://www.mdpi.com/2225-1146/3/4/719/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jecnmx:v:3:y:2015:i:4:p:719-732:d:58510

Access Statistics for this article

Econometrics is currently edited by Prof. Dr. Kerry Patterson

More articles in Econometrics from MDPI, Open Access Journal
Bibliographic data for series maintained by XML Conversion Team ().

 
Page updated 2018-10-02
Handle: RePEc:gam:jecnmx:v:3:y:2015:i:4:p:719-732:d:58510